Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 219, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 3, 2012, 4:15 PM EDT for Caswell County, North Carolina; Halifax County, Pittsylvania County, Virginia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2012, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 3, 2012, 4:57 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Halifax County, VA, Pittsylvania County, VA
The radar
The Raleigh/Durham radar (KRAX), 115 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:30 PM EDT | TSTM WND DMG | 5 W Turbeville, VA | 2 TREES DOWN ALONG WOODING ROAD/STATE RT 689 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026
WUUS51 KRNK 032015
SVRRNK
NCC033-VAC083-143-032115-
/O.NEW.KRNK.SV.W.0219.120703T2015Z-120703T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 515 PM EDT.
* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES WEST OF ELMO...OR 7 MILES EAST OF BLAIRS...AND MOVING
SOUTHEAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3654 7898 3654 7913 3648 7913 3647 7914
3664 7935 3673 7925 3664 7889
TIME...MOT...LOC 2015Z 304DEG 14KT 3665 7923
$$
DS2 follow-up statements
412
WWUS51 KRNK 032035
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
435 PM EDT TUE JUL 3 2012
VAC143-032045-
/O.CAN.KRNK.SV.W.0219.000000T0000Z-120703T2115Z/
PITTSYLVANIA VA-
435 PM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSYLVANIA
COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3654 7922 3657 7922 3665 7920 3669 7917
3664 7889 3654 7898 3654 7913 3648 7913
3647 7914
TIME...MOT...LOC 2035Z 304DEG 14KT 3662 7913
$$
NCC033-VAC083-032115-
/O.CON.KRNK.SV.W.0219.000000T0000Z-120703T2115Z/
CASWELL NC-HALIFAX VA-
435 PM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN CASWELL AND SOUTHWESTERN HALIFAX COUNTIES...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELMO...OR 6 MILES WEST
OF TURBEVILLE...MOVING SOUTHEAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3654 7922 3657 7922 3665 7920 3669 7917
3664 7889 3654 7898 3654 7913 3648 7913
3647 7914
TIME...MOT...LOC 2035Z 304DEG 14KT 3662 7913
$$
DS533
WWUS51 KRNK 032057
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT TUE JUL 3 2012
NCC033-VAC083-032107-
/O.CAN.KRNK.SV.W.0219.000000T0000Z-120703T2115Z/
CASWELL NC-HALIFAX VA-
457 PM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASWELL AND
SOUTHWESTERN HALIFAX COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3654 7922 3657 7922 3665 7920 3669 7917
3664 7889 3654 7898 3654 7913 3648 7913
3647 7914
TIME...MOT...LOC 2057Z 304DEG 14KT 3657 7904
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:15 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 3, 4:15 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 415 PM EDT TUE JUL 3 2012 .SYNOPSIS... AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL STRENGTHEN FROM THE CENTRAL PLAINS INTO THE MIDDLE ATLANTIC BY THE END OF THE WEEK. BEFORE THAT OCCURS...SUBTLE UPPER LEVEL DISTURBANCES WILL COMBINE WITH HEAT AND HUMIDITY TO PRODUCE SCATTERED THUNDERSTORMS EACH DAY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 332 PM EDT TUESDAY... STORMS SHOULD CONTINUE INTO THIS EVENING...PERHAPS INCREASING IN COVERAGE ACROSS THE SOUTHSIDE AND PIEDMONT. WITH AN UNSTABLE ATMOSPHERE IN PLACE AND NUMEROUS OUTFLOW BOUNDARIES INTERACTING...IN A WEAK MEAN FLOW. WITH STRONG DCAPE VALUES...WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH SOME OF THESE STORMS HAVE GROWN FAR ENOUGH ABOVE THE -20C LEVEL TO PRODUCE LARGE HAIL. CONSIDERING SLOW MOVEMENT OF STORMS...AND THE 2 TO 3 INCHES OF RAIN FELL IN NW WILKES...ANY ADDITIONAL STORMS COULD PRODUCE FLOODING IN THAT AREA. LIKE TODAY...MODELS AGAIN PINPOINTING THE NW NC MOUNTAINS FOR INITIAL DEVELOPMENT AS SHORTWAVES RIDE EAST ALONG THE SOUTHERN EDGE OF THE WESTERLIES. STILL A LITTLE CONCERNED ABOUT POTENTIAL MCS DEVELOPMENT LATE TONIGHT...BUT CORFIDI VECTORS ARE RATHER WEAK AND VARIABLE SUCH THAT STORMS WOULD STAY AWAY. SIMILAR TEMPS TOMORROW WITH BOTH ROA/DAN/LYH ALL INTO THE MID 90S. BOTH THE NAM AND GFS ARE PINPOINTING AN MCS LATE AFTERNOON OR EARLY EVENING WEDNESDAY...WITH MORE FAVORABLE WINDS WHICH WOULD DIRECT STORMS INTO OUR REGION. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 400 PM TUESDAY... SYNOPTIC PATTERN CHANGES VERY LITTLE THROUGH THE END OF THE WORK WEEK. STRONG UPPER RIDGE REAMPLIFIES ACROSS THE MIDWEST...AND MAINTAINS A SIGNIFICANT HOLD ON THE WEATHER ACROSS THE SOUTHERN APPALACHIANS AND SOUTHEAST CONUS. WESTERLY FLOW IN THE LOW LEVELS SHOULD ENSURE VERY WARM TEMPERATURES BORDERING FLAT OUT HOT WEATHER FOR THURSDAY AND FRIDAY...AFTERNOON TEMPS PRESSING WELL INTO THE 90S BOTH DAYS AND POTENTIALLY TESTING THE CENTURY MARK FOR ELEVATIONS BLO 1500 FEET MSL. TEMPERATURES ALOFT FOR BOTH THURSDAY AND FRIDAY ALSO INDICATE SIGNIFICANT WARMING...500 MB TEMPS CLIMBING FROM CURRENT M8 TO M10 DEG C TO M5 DEG C. THE NET EFFECT WILL BE A LOWERING OF THE CAPE AND A DECREASED THREAT FOR MCS TYPE CONVECTION. STILL CAN'T RULE OUT LATE AFTERNOON AND EVENING AIRMASS STORMS VCNTY OF THE MOUNTAINS AND POTENTIAL FOR PULSE TYPE SVR...BUT THE THREAT FOR ORGANIZED DEEP CONVECTION SHOULD FAVOR THE HIGHER LATITUDES NORTH OF THE UPPER LEVEL RIDGE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 400 PM EDT TUESDAY... THERE IS HOPE IN THE LONG TERM PERIODS FOR A GRADUAL COOLING TREND AS THE HUDSON BAY POLAR VORTEX AMPLIFIES IN RESPONSE TO A RETROGRADING AND BUILDING WESTERN U.S. RIDGE. THIS WILL ALLOW A WEST-EAST ORIENTED FRONT TO SAG SOUTHWARD THROUGH THE REGION EITHER THIS WEEKEND OR EARLY NEXT WEEK. THE BIG QUESTION...AS IS ALWAYS THE CASE AT THIS TIME OF THE YEAR...IS HOW FAR SOUTH THIS FRONT WILL DRIFT BEFORE STALLING. LONG RANGE MODELS ARE IN GOOD AGREEMENT ON THE FRONT MAKING INTO AT LEAST TO THE SOUTHERN BORDER OF OUR CWA BY SUNDAY...AND AN EVENTUAL PUSH INTO GA/SC EARLY NEXT WEEK...WITH DIFFERING SOLUTIONS ON WHETHER THE DEEPER MOISTURE CLEARS THE CWA. FOR NOW WILL MAINTAIN CHANCE POPS THROUGH THE DURATION OF THE EXTENDED WITH HIGH COVERAGE SUNDAY AND MONDAY VCNTY OF THE FRONT. TEMPS SHOULD MODERATE WITH THE PASSAGE OF THE FRONT...TEMPS DROPPING CLOSER TO NORMAL. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AS OF 150 PM EDT TUESDAY... STORMS WILL CONTINUE TO EXPAND ALONG THE BLUE RIDGE IN SOUTHERN VA AND NW NC THROUGH THIS AFTERNOON. EVENTUALLY CELLS MAY MERGE INTO A BROKEN LINE AND SLOWLY MOVE TOWARDS THE PIEDMONT AND SOUTHSIDE VA. THIS WOULD MAKE CONVECTION MOST PROBABLE AT KDAN AND ALSO KLYH LATE THIS AFTERNOON INTO EARLY EVENING. THE STORMS COULD BE SEVERE WITH WITH TEMPS IN THE LOW TO MID 90S ATTM. SMALLER CHANCES FOR STORMS AT ALL OTHER TERMINALS...ALTHOUGH TEMPORARY IFR CONDS UNDER THE STRONGEST STORMS CANNOT BE RULED OUT...ALTHOUGH CONDS THIS BAD WERE NOT INCLUDED IN THE TAFS AT THIS TIME. CHANCES FOR A MORE ORGANIZED GROUP OF STORMS AFTER MIDNIGHT APPROACHING FROM THE OHIO VALLEY HAS DECREASED...AS CORFIDI VECTORS DON'T TARGET THE REGION. ANY TERMINALS THAT DO GET PRECIP TONIGHT WILL BE MORE LIKELY TO EXPERIENCE FOG TONIGHT...ESPECIALLY KLWB AS USUAL. WITH THE ARRIVAL OF MORE WEAK UPPER LEVEL DISTURBANCES...STORMS MAY DEVELOP IN THE SAME REGIONS ON WEDNESDAY...WITH A BETTER CHANCE OF AN MCS PROPAGATING THROUGH THE REGION WEDNESDAY NIGHT. A SIMILAR PATTERN IS EXPECTED INTO THE WEEKEND...WITH SHOWERS AND THUNDERSTORMS DEVELOPING WITH DAYTIME HEATING...AND GRADUALLY DIMINISHING AFTER SUNSET AS HEATING ENDS. THE OTHER CONCERN WILL BE PATCHES OF FOG DEVELOPING DURING THE EARLY MORNING HOURS...ESPECIALLY IN THE RIVER VALLEYS OF THE MOUNTAINS AND ACROSS AREAS WHICH RECEIVED SIGNIFICANT RAINFALL DURING THE PREVIOUS TWENTY FOUR HOUR PERIOD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM/NF NEAR TERM...KM SHORT TERM...PM LONG TERM...PM AVIATION...KM/NF
Hazardous weather outlook, Jul 3, 4:12 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 412 PM EDT TUE JUL 3 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-042015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 412 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING...A FEW OF WHICH MAY BECOME STRONG TO SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY STRONG WINDS...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. BECAUSE STORMS ARE SLOW MOVING...LOCALIZED FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A STRONGER MORE ORGANIZED COMPLEX OF THUNDERSTORMS WITH STRONG WINDS MAY AFFECT SOUTHEASTERN WEST VIRGINIA AND EXTREME WESTERN VIRGINIA WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 3:55 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 E ARARAT 36.59N 80.42W
07/03/2012 PATRICK VA 911 CALL CENTER
TREES DOWN IN CLAUDVILLE
&&
FISHERLocal storm report, Jul 3, 3:58 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG 3 WNW SANVILLE 36.73N 80.11W
07/03/2012 PATRICK VA 911 CALL CENTER
TREE DOWN ON EGG FARM ROAD
&&
FISHERLocal storm report, Jul 3, 4:02 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 5 NNW BLAIRS 36.75N 79.43W
07/03/2012 E1.00 INCH PITTSYLVANIA VA TRAINED SPOTTER
WHITE OAK CIRCLE AND DRY FORK ROAD
&&
FISHERSpecial weather statement, Jul 3, 4:06 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 PM EDT TUE JUL 3 2012
VAZ034-044-032030-
BEDFORD VA-PITTSYLVANIA VA-
406 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND PITTSYLVANIA
COUNTIES...
AT 402 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MONETA...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. IF ON OR NEAR SOUTHERN AND EASTERN SMITH MOUNTAIN LAKE...GET
OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. SUDDEN WIND
GUSTS MAY BE STRONG ENOUGH TO CAPSIZE YOUR VESSEL.
THIS STORM WILL BE NEAR PITTSVILLE AROUND 430 PM.
LAT...LON 3693 7952 3701 7961 3706 7959 3708 7962
3709 7961 3710 7964 3712 7964 3717 7959
3708 7943 3706 7943 3707 7940 3703 7933
DSSpecial weather statement, Jul 3, 4:10 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT TUE JUL 3 2012
WVZ044-032045-
MONROE WV-
410 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...
AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF UNION...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF MONROE COUNTY.
LAT...LON 3749 8053 3747 8056 3745 8060 3749 8070
3755 8066
DSLocal storm report, Jul 3, 4:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 ENE DANVILLE CITY 36.60N 79.39W
07/03/2012 CITY OF DANVILLE VA DEPT OF HIGHWAYS
POWER LINES DOWN ON CHURCH STREET...THIRD AVENUE...AND
HUNTING HILLS ROAD
&&
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:24 PM EDT | Special Weather Statement | RNK | Wilkes | 36 min |
| Jul 3, 12:39 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Wilkes | 66 min |
| Jul 3, 1:04 PM EDT | Areal Flood Advisory | RNK | Ashe, Wilkes | 3 hr |
| Jul 3, 1:17 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 58 min |
| Jul 3, 1:21 PM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Surry, Watauga, Wilkes | 5 hr |
| Jul 3, 1:49 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 56 min |
| Jul 3, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 53 min |
| Jul 3, 3:10 PM EDT | Special Weather Statement | RNK | Yadkin | 35 min |
| Jul 3, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 66 min |
| Jul 3, 4:19 PM EDT | Special Weather Statement | RNK | Ashe | 26 min |
| Jul 2, 9:27 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Jul 3, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 75 min |
| Jul 3, 2:15 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 60 min |
| Jul 3, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 58 min |
| Jul 3, 2:53 PM EDT | Special Weather Statement | RNK | City of Martinsville | 37 min |
| Jul 3, 2:58 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Lexington | 62 min |
| Jul 3, 3:04 PM EDT | Special Weather Statement | RNK | Roanoke | 26 min |
| Jul 3, 3:06 PM EDT | Special Weather Statement | RNK | Bedford | 24 min |
| Jul 3, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 63 min |
| Jul 3, 3:30 PM EDT | Special Weather Statement | RNK | Carroll | 30 min |
| Jul 3, 3:34 PM EDT | Special Weather Statement | RNK | Bedford | 26 min |
| Jul 3, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista, City of Lexington | 60 min |
| Jul 3, 3:53 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 37 min |
| Jul 3, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 58 min |
| Jul 3, 4:06 PM EDT | Special Weather Statement | RNK | Pittsylvania | 24 min |
| Jul 3, 4:18 PM EDT | Special Weather Statement | RNK | Smyth | 27 min |
| Jul 3, 4:20 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 39 min |
| Jul 3, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 44 min |
| Jul 3, 4:39 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell | 56 min |
| Jul 3, 4:44 PM EDT | Special Weather Statement | RNK | Amherst | 31 min |
| Jul 3, 4:49 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 41 min |
| Jul 3, 4:53 PM EDT | Special Weather Statement | RNK | Grayson | 37 min |
| Jul 3, 4:55 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 35 min |
| Jul 3, 4:58 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 62 min |
| Jul 3, 5:10 PM EDT | Special Weather Statement | RNK | Giles | 35 min |
| Jul 3, 5:12 PM EDT | Special Weather Statement | RNK | Charlotte | 18 min |
| Jul 3, 5:15 PM EDT | Severe Thunderstorm Warning | RNK | Campbell | 44 min |
| Jul 3, 5:27 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 33 min |
| Jul 3, 5:31 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 59 min |
| Jul 3, 5:36 PM EDT | Special Weather Statement | RNK | Campbell | 24 min |
| Jul 3, 5:45 PM EDT | Special Weather Statement | RNK | Charlotte | 30 min |
| Jul 3, 5:51 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Wythe | 36 min |
| Jul 3, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 25 min |
| Jul 3, 6:28 PM EDT | Special Weather Statement | RNK | Bland | 32 min |
| Jul 3, 6:29 PM EDT | Special Weather Statement | RNK | Charlotte | 31 min |
| Jul 3, 6:35 PM EDT | Special Weather Statement | RNK | Botetourt, City of Covington | 25 min |
| Jul 3, 6:39 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 31 min |
| Jul 3, 6:41 PM EDT | Areal Flood Advisory | RNK | Wythe | 3 hr |
| Jul 3, 6:53 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 45 min |
| Jul 3, 7:22 PM EDT | Areal Flood Advisory | RNK | Bland, Tazewell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.